Alert archive / Georgia / Coastal Flood Statements in 2007
Coastal Flood Statement 9, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at May 15, 2007, 10:10 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2007, 10:10 AM EDT (14:10 UTC)
- Expired
- May 16, 2007, 12:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 151410 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1010 AM EDT TUE MAY 15 2007 GAZ117-119-139-141-SCZ048>051-152200- /O.NEW.KCHS.CF.S.0009.070515T1410Z-070516T0400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1010 AM EDT TUE MAY 15 2007 EXTENSIVE SHALLOW COASTAL FLOODING WILL OCCUR AROUND HIGH TIDE TONIGHT ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE COMBINATION OF MODERATE ONSHORE WINDS...AND INFLUENCES FROM THE APPROACHING NEW MOON AND LUNAR PERIGEE WILL CONTINUE TO PRODUCE HIGH ASTRONOMICAL TIDES THROUGH WEDNESDAY. TIDAL DEPARTURES ARE CURRENTLY RUNNING AS HIGH AS 1 FOOT ABOVE PREDICTED LEVELS THIS MORNING. THESE DEPARTURES ARE EXPECTED TO INCREASE THROUGH THE AFTERNOON AND INTO THIS EVENING AS HIGH TIDE APPROACHES. THE FORECAST TIDE LEVEL FOR THIS EVENINGS HIGH TIDE IN CHARLESTON IS BETWEEN 7.2 AND 7.4 FEET MEAN LOWER LOW WATER...AND BETWEEN BETWEEN 9.4 AND 9.6 FT FEET MEAN LOWER LOW WATER AT THE SAVANNAH RIVER ENTRANCE. THESE LEVELS WILL BE HIGH ENOUGH TO PRODUCE EXTENSIVE SHALLOW COASTAL FLOODING FOR MANY AREAS ALONG SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THIS EVENING. SHALLOW COASTAL FLOODING BEGINS AROUND 7.0 FEET AT CHARLESTON AND 9.2 FEET NEAR THE SAVANNAH RIVER ENTRANCE. HIGH TIDE WILL OCCUR AT 739 PM IN THE CHARLESTON HARBOR...AT 855 PM ON THE BEAUFORT RIVER NEAR BEAUFORT...AND AT 746 PM AT THE SAVANNAH RIVER ENTRANCE. FLOOD IMPACTS...WATER MAY COVER SOME ROADWAYS IN THE DOWNTOWN CHARLESTON AREA INCLUDING...PARTS OF BEE STREET...LOCKWOOD AVENUE...BARRE STREET...BEAUFAINE STREET...EAST BAY STREET AND JACKSON STREET. MINOR FLOODING ALONG LONG POINT ROAD NEAR THE BOONE CREEK AREA IN MOUNT PLEASANT IS LIKELY. THE FLOODING OF MARSHES IN HUNTING ISLAND STATE PARK COULD THREATEN SOME CAMPING FACILITIES. SOME ROADWAYS IN THE SAVANNAH AND TYBEE ISLAND AREAS MAY ALSO FLOOD...WHICH INCLUDES PARTS OF HIGHWAY 80 NEAR FORT PULASKI AND THE BULL RIVER. MINOR FLOODING IS POSSIBLE AROUND THE COAST GUARD FACILITY AT FORT PULASKI. WATER FROM ROMERLY MARSH MAY FLOOD PORTIONS OF THE LANDINGS GOLF COURSE ON SKIDAWAY ISLAND. EROSION AND RIP CURRENT IMPACTS...THE RISK FOR MINOR BEACH EROSION WILL CONTINUE AND WILL THE GREATEST AROUND TIMES OF HIGH TIDE. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. A MODERATE RIP CURRENT RISK MEANS WIND AND OR WAVE CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. $$
1 follow-up statement
000 WHUS42 KCHS 151933 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 333 PM EDT TUE MAY 15 2007 GAZ117-119-139-141-SCZ048>051-160400- /O.CON.KCHS.CF.S.0009.000000T0000Z-070516T0400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 333 PM EDT TUE MAY 15 2007 SHALLOW COASTAL FLOODING WILL OCCUR AROUND HIGH TIDE TONIGHT ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE COMBINATION OF MODERATE ONSHORE WINDS...AND INFLUENCES FROM THE APPROACHING NEW MOON AND LUNAR PERIGEE WILL CONTINUE TO PRODUCE HIGH ASTRONOMICAL TIDES THROUGH WEDNESDAY. TIDAL DEPARTURES ARE CURRENTLY RUNNING ABOUT 1/2 FOOT ABOVE PREDICTED LEVELS THIS AFTERNOON. THESE DEPARTURES ARE EXPECTED TO INCREASE TO AT LEAST 1 FOOT INTO THIS EVENING AS HIGH TIDE APPROACHES. THE FORECAST TIDE LEVEL FOR THIS EVENINGS HIGH TIDE IN THE CHARLESTON HARBOR IS BETWEEN 7.1 AND 7.3 FEET MEAN LOWER LOW WATER...AND BETWEEN BETWEEN 9.3 AND 9.5 FT FEET MEAN LOWER LOW WATER AT THE SAVANNAH RIVER ENTRANCE. THESE LEVELS WILL BE HIGH ENOUGH TO PRODUCE SHALLOW COASTAL FLOODING FOR MANY AREAS CLEAR THE COAST THIS EVENING. SHALLOW COASTAL FLOODING BEGINS AROUND 7.0 FEET AT CHARLESTON AND 9.2 FEET NEAR THE SAVANNAH RIVER ENTRANCE. HIGH TIDE WILL OCCUR AT 739 PM IN THE CHARLESTON HARBOR...855 PM ON THE BEAUFORT RIVER NEAR BEAUFORT...AND 746 PM AT THE SAVANNAH RIVER ENTRANCE. FLOOD IMPACTS...WATER MAY COVER SOME ROADWAYS IN THE DOWNTOWN CHARLESTON AREA INCLUDING...PARTS OF BEE STREET...LOCKWOOD AVENUE...BARRE STREET...BEAUFAINE STREET...EAST BAY STREET AND JACKSON STREET. MINOR FLOODING ALONG LONG POINT ROAD NEAR THE BOONE CREEK AREA IN MOUNT PLEASANT IS LIKELY. THE FLOODING OF MARSHES IN HUNTING ISLAND STATE PARK MAY THREATEN SOME CAMPING FACILITIES. MINOR FLOODING OF ROADWAYS IN THE SAVANNAH AND TYBEE ISLAND AREAS IS ALSO POSSIBLE...WHICH INCLUDES PARTS OF HIGHWAY 80 NEAR FORT PULASKI AND THE BULL RIVER. MINOR FLOODING COULD OCCUR AROUND THE COAST GUARD FACILITY AT FORT PULASKI. WATER FROM ROMERLY MARSH MAY FLOOD PORTIONS OF THE LANDINGS GOLF COURSE ON SKIDAWAY ISLAND. EROSION AND RIP CURRENT IMPACTS...THE RISK FOR MINOR BEACH EROSION WILL CONTINUE AND WILL THE GREATEST AROUND HIGH TIDE. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH THIS EVENING. A MODERATE RIP CURRENT RISK MEANS WIND AND OR WAVE CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at May 15, 7:28 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 15, 7:28 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 728 AM EDT TUE MAY 15 2007 .SYNOPSIS... HIGH PRESSURE WILL WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE MIDDLE OF THE WEEK. THE NEXT COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA THURSDAY...FOLLOWED BY HIGH PRESSURE INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE CENTERED JUST OFF THE NC COAST WILL CONTINUE TO DRIFT EWD THROUGH TONIGHT WITH RIDGING SWD THROUGH OUR CWA. MEANWHILE...MID/UPPER RIDGING WILL BREAK DOWN THROUGH THE PERIOD. DECENT LOW-LVL CONVG IS ACROSS OUR COASTAL GA ZONES IS LEADING TO A FEW SHOWERS AND THIS MAY CONTINUE TO BE THE CASE THROUGH AT LEAST THE REST OF THE MORNING. OTHERWISE...EXPECT ANOTHER SUNNY DAY WITH HIGHS A BIT WARMER THAN YDA...TOPPING OUT IN THE LOWER TO MID 80S AWAY FROM THE COAST WHICH WILL BE COOLER DUE TO THE ONSHORE FLOW. PLEASANT WX CONTINUES TONIGHT WITH LOWS IN THE MID/UPPER 50S AWAY FROM THE COAST. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... HIGH PRES BOTH AT THE SFC AND ALOFT WL GRADUALLY BREAK DOWN WED AND WED NGT AS A TROF DIGS ACROSS THE OH VALLEY. THE TROF WL HELP DRIVE A CDFNT INTO THE AREA THU AS THE SFC HIGH RETREATS FARTHER OFFSHORE. A LGT SLY FLOW WED MAY ADVECT SMOKE FROM THE ONGOING WILDFIRE ACROSS SRN GA AND NRN FL INTO THE AREA. IT/S STILL TOO SOON TO PIN DOWN HOW MUCH DISPERSION WL TAKE PLACE BUT AT THE VERY LEAST HAZY CONDITIONS COULD MATERIALIZE...ESP ACROSS INTERIOR SE GA. WL NEED TO KEEP AN EYE ON THIS AS SMOKE AND/OR HAZE MAY NEED TO BE ADDED TO THE GRIDS AND TEXT FCSTS IN FUTURE FCST CYCLES. THERE WL BE A CHANCE FOR SHOWERS AND TSTMS TO MOVE INTO THE AREA LATE WED NGT AND CONTINUE INTO THU AS THE FNT MOVES IN FROM THE NW. POOR LOW-LVL MOISTURE RETURN AND LACK OF ANY SIGNIFICANT UPR-LVL SUPPORT SUGGEST SIGNIFICANT RAINS ARE UNLIKELY. THIS IS BAD NEWS SINCE SEVERE TO EXTREME DROUGHT CONDITIONS ARE ONGOING ACROSS A GOOD CHUNK OF THE FCST AREA. AS WE HAVE SEEN OVR THE PAST TWO WEEKS...IT/S BEEN EXTREMELY DIFFICULT TO GET RAINS TO FALL ACROSS MUCH OF SE GA WHERE THE DROUGHT SITUATION IS THE WORST. PLAN TO STICK WITH A FAIRLY CONSERVATIVE RAIN FCST FOR NOW SHOWING SLGT CHANCE POPS WED NGT WITH LOW-MID END CHANCE POPS ALL AREAS THU. AVG EVENT QPF ATTM APPEARS TO BE LESS THAN 1/4 INCH. PCPN WL QUICKLY END FROM NW-SE THU NIGHT AS THE FNT MOVES OFFSHORE AND DRIER AIR ADVECTS IN. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRESSURE WILL BRING TRANQUIL WX WITH UNSEASONABLY COOL TEMPS BACK TO THE AREA FOR THE END OF THE WEEK AND INTO THE WEEKEND. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... ATLC RIDGE WILL EXTEND ACROSS THE AREA THROUGH 12Z WED...MAINTAINING VFR CONDITIONS AND ALLOWING FOR THE AFTN SEA BREEZE TO PUSH THROUGH BOTH TERMINALS AROUND 19Z. WINDS WILL REACH DOUBLE DIGIT SPEEDS IN WAKE OF THE SEA BREEZE...THEN DECOUPLE QUICKLY AFTER SUNSET THIS EVE. THE SCT-BKN STRATOCUMULUS NEAR THE AREA THIS MORNING AND ACROSS THE ATLC IS EXPECTED TO MIX OUT DURING THE DAY WITH CONTINUED DRY AIR MASS. AS A RESULT WE DO NOT EXPECT ANYTHING MORE THAN FEW-SCT CLOUDS AROUND 4-5K FT TODAY. EXTENDED AVIATION OUTLOOK...TUE NIGHT THROUGH WED EXPECT VFR CONDS. THE NEXT COLD FRONT WILL IMPACT THE REGION ON THU...RESULTING IN CHANCE OF SHOWERS AND THUNDERSTORMS...AND POSSIBLY SOME MVFR VSBY/S AND CIGS. VFR CONDITIONS THEN RETURN FOR FRI AND OVER THE WEEKEND. && .MARINE... ATLC HIGH PRES WILL EXTEND W ACROSS THE WATERS THROUGH WED NIGHT...THEN GIVE WAY TO A COLD FRONT THU. HIGH PRES WILL BUILD FROM THE NW BEHIND THE FRONT LATE IN THE WEEK...WITH SOME CAA AND A PINCHED GRADIENT TO LIKELY RESULT IN SCA HEADLINES THU NIGHT AND FRI. PRIOR TO THEN...WINDS WILL GENERALLY BE 15 KT OR LESS...ALTHOUGH WE WILL KEEP WATCH ON POSSIBLE SCSEC FOR CHS HARBOR WED AFTN/EVE FOR WINDS PERHAPS BRIEFLY REACHING 15-20 KT. SEAS ARE STILL RUNNING 5-7 FT ACROSS THE GA WATERS AND 3-5 FT OVER THE SC WATERS. WHILE THERE WILL BE A SLIGHT DECREASE TODAY AND TONIGHT...WE DO NEED TO CONTINUE THE SCA FOR THE OUTER GA WATERS...BUT WE CAN DROP THE SCA TO SCSEC FOR AMZ354 AS SEAS AT 41008 HAVE BEEN NEAR 5 FT THE PAST FEW HOURS. NO OTHER HEADLINES AT THIS TIME. && .FIRE WEATHER... HUMIDITIES WL DROP TO NEAR CRITICAL LVLS THIS AFTN WELL INLAND FROM THE COAST. WNDS WL NOT BE A PROBLEM BUT THE FIRE DANGER WL REMAIN HIGH GIVEN THE ONGOING DROUGHT CONDITIONS. WL HEADLINE NEAR CRITICAL HUMIDITY FOR ALL INLAND FIRE WEATHER ZONES. AN ONSHORE FLOW ALONG THE COAST WL KEEP MIN HUMIDITIES ABOVE 25 PERCENT. && .TIDES/COASTAL FLOODING... ALTHOUGH THE STRENGTH OF THE ONSHORE FLOW WILL BE LESS TODAY THAN YESTERDAY...TIDES ARE STILL RUNNING UP TO A FOOT OR SO ABOVE PREDICTED LEVELS. WITH THE PERIGEE THIS MORNING AND THE NEW MOON TOMORROW...EVEN IN THE ABSENCE OF ANY ONSHORE FLOW WE ARE LOOKING AT HIGH ASTRONOMICAL TIDES. AS A RESULT WE EXPECT THERE TO BE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION WITH THE EVE HIGH TIDE TODAY. WILL PROBABLY ISSUE A CFW A LITTLE LATER THIS MORNING TO ADDRESS THESE CONCERNS. WITH ASTRONOMICAL INFLUENCES...ONSHORE WINDS AND PERHAPS SMALL SWELLS WE ARE LOOKING AT A BORDERLINE LOW TO MODERATE RISK OF RIP CURRENTS TODAY. WILL MOST LIKELY ERR ON THE SIDE OF CAUTION AND GO WITH A MODERATE RISK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ374. && 33/44
Hazardous weather outlook, May 15, 4:31 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 431 AM EDT TUE MAY 15 2007 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-161030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 431 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .FIRE WEATHER...HUMIDITIES WILL DROP TO NEAR CRITICAL LEVELS THIS AFTERNOON. .SMOKE...SMOKE BEING GENERATED BY THE WILDFIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA MAY BEGIN TO AFFECT PARTS OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .SMOKE...SMOKE BEING GENERATED BY THE WILDFIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA MAY AFFECT PARTS OF THE AREA THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-161030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 431 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-161030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 431 AM EDT TUE MAY 15 2007 ...MODERATE RISK OF RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .COASTAL HAZARDS...SHALLOW COASTAL FLOODING MAY RE-DEVELOP AROUND THE TIME OF HIGH TIDE THIS EVENING. MINOR BEACH EROSION IS ALSO POSSIBLE. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .SMOKE...SMOKE BEING GENERATED BY THE WILDFIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA MAY BEGIN TO AFFECT PARTS OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .COASTAL HAZARDS...SHALLOW COASTAL FLOODING MAY RE-DEVELOP AROUND THE TIME OF EVENING HIGH TIDE EACH DAY THROUGH LATE IN THE WEEK. MINOR BEACH EROSION IS ALSO POSSIBLE. .SMOKE...SMOKE BEING GENERATED BY THE WILDFIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA MAY AFFECT PARTS OF THE AREA THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Georgia, 2007Coastal Flood Statements in South Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.